Texas, 2014Damaging Wind in Texas, May 25, 2014
May 25, 2014 · NWS FWD · 1 event in 1 county or zone
A summertime-type thunderstorm produced a 58 mph downburst that was measured at DFW Airport (KDFW).
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A summertime-type thunderstorm produced a 58 mph downburst that was measured at DFW Airport (KDFW).
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at May 25, 11:43 AM CST, 2 hours 42 minutes earlier.
Area forecast discussion, May 25, 11:43 AM CST, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
1243 PM CDT SUN MAY 25 2014
.AVIATION...
LITTLE CHANGE TO THIS TAF CYCLE. GUIDANCE CONTINUES TO SHOW
INSTABILITY THIS AFTERNOON WITH DAYTIME HEATING...BUT SEEMS TO
WANT TO KEEP CONVECTION WEST OF INTERSTATE 35. THINK THAT THE
VCTS DURING PEAK HEATING STILL SEEMS REASONABLE.
THE MCS NEAR SAN ANGELO WILL BE A BIT OF A WILD CARD. IT MAY CUT
OFF THE MOISTURE FEED INTO NORTH/CENTRAL TX LATER TODAY AS IT
CONTINUES TO MOVE TOWARDS THE AUSTIN AREA. THE OVERNIGHT PORTION
OF THE TAFS IS WRITTEN DRY...BUT SOME SMALLER SCALE PROCESS MAY
KICK OFF A SMALL AREA OF SHOWERS/STORMS SOMEWHERE IN NORTH
TX...SIMILAR TO LAST NIGHT. MORE LIKELY TIME FOR PRECIP ON MONDAY
WILL BE IN THE AFTERNOON...BUT AGAIN THERE IS NO CONSENSUS WHERE
AND WILL LEAVE THAT TO BE RESOLVED BY LATER TAFS. 84
&&
.UPDATE...
MOST OF THE MORNING SHOWERS/STORMS HAVE WEAKENED OR DISSIPATED AS
OF 11 AM. HOWEVER...THE MORNING KFWD SOUNDING SHOWS A MOIST AND
MODERATELY UNSTABLE ATMOSPHERE IN PLACE ACROSS NORTH TEXAS.
THEREFORE...ADDITIONAL SHOWERS AND STORMS WILL STILL BE POSSIBLE
THIS AFTERNOON...ESPECIALLY IF WE SEE SOME BREAKS IN THE CLOUDS.
THE CURRENT FORECAST IS IN GOOD SHAPE SO WILL MAKE NO MAJOR
CHANGES WITH THIS UPDATE. 79
&&
.PREV DISCUSSION... /ISSUED 354 AM CDT SUN MAY 25 2014/
WATER VAPOR SATELLITE IMAGERY INDICATED THAT A LARGE UPPER LEVEL
LOW WAS LOCATED OVER NORTHWESTERN NEW MEXICO AS OF 08Z /3 AM CDT/.
THE GFS...NAM...ECMWF AND CMC ARE IN MORE AGREEMENT WITH THE MOVEMENT
OF THIS SYSTEM THAN THEY HAVE BEEN IN PREVIOUS RUNS. THIS LOW WILL
WOBBLE AROUND NORTHERN NEW MEXICO AND SOUTHERN COLORADO FOR THE
NEXT 24 TO 30 HOURS BEFORE MOVING EAST ACROSS THE TEXAS PANHANDLE
DURING THE DAY MONDAY. THIS SYSTEM WILL THEN MOVE INTO WESTERN
OKLAHOMA MONDAY NIGHT AND TUESDAY. THE LOW IS THEN FORECAST TO
TREK SOUTHEAST AND LATER SOUTH ACROSS NORTH CENTRAL AND EAST TEXAS
WEDNESDAY THROUGH THURSDAY. THE ECMWF INDICATES THAT THE SYSTEM
WILL SLOWLY FILL WITH THE LOW MOVING INTO THE NORTHWESTERN GULF OF
MEXICO BY FRIDAY NIGHT LEAVING AN INVERTED TROUGH INTO THE WEEKEND
EXTENDING FROM THE GULF INTO NORTH TEXAS. THE GFS WEAKENS THIS
SYSTEM MORE THAN THE ECMWF BUT DOES HINT AT SOME WEAK TROUGHING
EXTENDING NORTH ACROSS EAST TEXAS.
A THUNDERSTORM COMPLEX HAS HAS BEEN SLOWLY MOVING INTO THE
WESTERN PART OF THE FORECAST AREA AND EXTENDED FROM GRAHAM TO
COMANCHE TO JUST EAST OF GOLDTHWAITE AT 3 AM. THESE STORMS WERE
MOVING NORTH WHILE THE WHOLE AREA WAS SLOWLY MOVING EAST. SOME
HEAVY RAIN AND LOCALIZED FLASH FLOODING WILL BE POSSIBLE EARLY
THIS MORNING. THE GREATEST AREAL COVERAGE OF SHOWERS AND
THUNDERSTORMS WILL BE ACROSS THE AREA WEST OF I-35...WHERE 50 TO
60 PERCENT POPS ARE FORECAST WITH 40 PERCENT POPS ALONG THE I-35
CORRIDOR AND ONLY 20 TO 30 PERCENT POPS THE EAST. ALTHOUGH THE
PRIMARY THREAT FROM THE THUNDERSTORMS THROUGH TONIGHT WILL BE
FROM HEAVY RAIN...A FEW STRONG TO SEVERE STORMS ARE POSSIBLE WEST
OF A GAINESVILLE TO GRANBURY TO LAMPASAS LINE.
TONIGHT AND MONDAY...THE BEST CHANCES OF RAIN WILL BE MAINLY WEST
OF I-35. LOCALLY HEAVY RAIN AND SOME STRONG TO SEVERE STORMS WILL
BE POSSIBLE ESPECIALLY WEST OF I-35. AS THE UPPER LOW MOVES
ACROSS WESTERN OKLAHOMA MONDAY NIGHT AND TUESDAY AND THEN NITO
NORTH TEXAS BY TUESDAY NIGHT...HIGHER CHANCES OF RAIN WILL SPREAD
EAST. INCREASED SHEAR AND INSTABILITIES TUESDAY WILL RESULT IN A
A CHANCE OF SEVERE THUNDERSTORMS ACROSS MOST OF THE FORECAST AREA
TUESDAY. THE BEST CHANCES OF RAIN TUESDAY NIGHT THROUGH FRIDAY
WILL BE ALONG AND EAST OF THE I-35 CORRIDOR. SOME LOW RAIN
CHANCES WILL CONTINUE INTO THE WEEKEND WITH THE INVERTED TROUGH.
TEMPERATURES WILL BE NEAR SEASONAL NORMALS THROUGH THE WEEK. 58
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 87 70 85 69 83 / 30 40 20 60 60
WACO, TX 86 69 84 69 82 / 30 30 20 40 50
PARIS, TX 82 67 83 67 78 / 20 20 20 50 60
DENTON, TX 84 68 83 68 81 / 30 40 20 60 60
MCKINNEY, TX 84 68 83 68 81 / 30 30 20 60 70
DALLAS, TX 85 70 84 69 82 / 30 30 20 60 60
TERRELL, TX 87 72 86 70 83 / 20 20 20 50 60
CORSICANA, TX 86 68 85 69 82 / 20 20 20 40 60
TEMPLE, TX 85 67 84 69 83 / 30 30 20 40 50
MINERAL WELLS, TX 85 66 84 66 84 / 50 60 40 60 50
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 25, 2:04 PM CST, 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
304 PM CDT SUN MAY 25 2014
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-261130-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
304 PM CDT SUN MAY 25 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...TONIGHT.
A TORNADO WATCH IS IN EFFECT UNTIL 10 PM FOR AREAS ALONG AND WEST
OF A LINE FROM COMANCHE TO GOLDTHWAITE TO LAMPASAS. THERE IS A
CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS WITH THE BEST
CHANCES WEST OF INTERSTATE 35. THE MAIN THREATS WILL BE LIGHTNING
AND LOCALLY HEAVY RAINFALL WHICH COULD LEAD TO MINOR FLOODING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THE CHANCE FOR THUNDERSTORMS WILL CONTINUE MONDAY THROUGH SATURDAY
ACROSS THE AREA. THE HIGHEST CHANCES FOR THUNDERSTORMS WILL BE
MONDAY THROUGH WEDNESDAY AND HEAVY RAINFALL WILL BE THE MAIN
THREAT DURING THIS TIME FRAME WITH FLASH FLOODING POSSIBLE.
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE MONDAY WEST OF I-35 AND
TUESDAY ACROSS ALL OF NORTH TEXAS.
.SPOTTER INFORMATION STATEMENT...
VERY LIMITED SPOTTER ACTIVATION IS POSSIBLE ALONG AND WEST OF
I-35 THROUGH TONIGHT.
In the hours before
Special weather statement, May 25, 2:17 PM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
317 PM CDT SUN MAY 25 2014
TXZ103-119-252045-
DALLAS TX-DENTON TX-
317 PM CDT SUN MAY 25 2014
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN DALLAS COUNTY
SOUTHEASTERN DENTON COUNTY
AT 317 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES SOUTH OF COPPELL...MOVING NORTHEAST AT 20
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE HEBRON...HICKORY CREEK...
LAKE DALLAS...LEWISVILLE...THE COLONY...ADDISON...CARROLLTON...
COPPELL...FARMERS BRANCH...IRVING AND LAKE LEWISVILLE.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.
LAT...LON 3311 9684 3299 9685 3298 9674 3273 9697
3280 9704 3298 9703 3299 9708 3315 9702
TIME...MOT...LOC 2017Z 203DEG 16KT 3293 9699Thunderstorm Wind, Dallas
- When
- May 25, 2:25 PM CST
- Where
- Dallas County, (Dfw)dallas-Ft Worth
- Measured
- 50 kt (58 mph) measured gust
- Property damage
- $4,000
- Reported by
- ASOS
- Coordinates
- 32.900, -97.030
The automated weather station at DFW International Airport (KDFW) measured a 50 kt wind gust.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Debris Flow in Colorado, May 25, 20143 deaths · $25,000 · 1 event
- Rip Current in Texas, May 25, 20141 death · 2 injured · 1 event
- Hail and Damaging Winds in Georgia, May 25, 2014$761,000 · 2 in hail · 28 events
- Tornado and Flash Flooding in Texas, May 25 to 26, 2014$61,000 · EF0 · 16 events
- Damaging Wind and Heavy Rain in Kentucky, May 25, 2014$28,000 · 61 kt wind · 2 events
- Tornado and Flash Flooding in Texas, May 25, 2014$17,000 · EF0 · 12 events
- Flood in Colorado, May 25 to 31, 2014$25,000 · 1 event
- Flash Flooding and Flooding in Florida, May 25 to 29, 2014$6,000 · 1.75 in hail · 15 events
- Hail and Damaging Winds in Florida, May 25, 2014$11,000 · 1.5 in hail · 11 events
- Hail in Connecticut, May 25, 20141 injured · 1.75 in hail · 4 events
- Hail in Massachusetts, May 25, 2014$5,000 · 1.75 in hail · 9 events
- Hail and Damaging Wind in Georgia, May 25, 20141.25 in hail · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 519267.